MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0029596705
Medical Device Problem Codes Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 30-aug-2022.It was reported that device damage occurred.A 4.00 x 48mm synergy xd drug-eluting stent was selected for treatment, but the device was noted to be damaged.No patient complications were reported.However, returned device analysis revealed stent detachment.
 
Additional Manufacturer Narrative
Device evaluated by mfr: synergy xd mr us 4.00 x 48mm stent delivery system (sds) was returned for analysis.Visual/tactile, microscopic and dimensional analyses were performed on the device.The stent was returned detached from the device.Damage along the entire length of the stent was noted with the stent struts pulled and stretched evidencing excessive tensile force applied to the stent.A stent od reading couldn't be obtained.A review of the manufacturing stent profile data was performed and the stent od at the time of manufacture was 0.0484 inches which is within specification.Balloon cones were reviewed where it was subjected to positive pressure.No issues were identified with the hypotube shaft.No issues were identified with the outer/mid-shaft sections or the inner lumen of the device.Bumper tip showed no signs of distal tip damage.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17811044
Report Number2124215-2023-47998
Device Sequence Number15249841
Product Code NIQ
UDI-Device Identifier08714729985242
UDI-Public08714729985242
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2024
Device Lot Number0029596705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Initial Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown